Flash Flood, Miller
- When
- June 10, 4:30 PM CST to 5:00 PM CST
- Where
- Miller County, 6 mi SW of Eldon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
Torrential downpours caused the Spring Creek to flood over onto roads and low lying areas near the creek.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Torrential downpours caused the Spring Creek to flood over onto roads and low lying areas near the creek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 12:34 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 134 PM CDT TUE JUN 10 2003 ...WELL ADVERTISED ACTIVE WEATHER PATTERN IS KNOCK KNOCK KNOCKIN ON OUR DOOR... SHORT TERM CONCERNS ARE OBVIOUSLY CENTERED AROUND THE CONVECTION THIS AFTERNOON AND TONIGHT. FRONTAL/OUTFLOW BOUNDARY OVER CENTRAL MO AND KS SHOULD BEGIN TO SLOWLY DRIFT SOUTHWARD DURING THE NEXT 24 HOURS. PWS AROUND 2 INCHES WILL COMBINE WITH SLOW STORM MOVEMENT TO LEAD TO THE THREAT OF VERY HEAVY RAINFALL. GIVEN THE SLOW STORM MOVEMENT AND POTENTIAL OF CELL TRAINING WOULDNT BE AT ALL SURPRISED TO SEE A FEW LOCATIONS END UP WITH MORE THAN 4 INCHES. WHILE HEAVIEST RAINFALL TOTALS FROM THIS MORNING AND LOWEST FFG ARE OVER OUR EASTERN COUNTIES...THE POTENTIAL MAGNITUDE OF THE HEAVY RAINFALL JUSTIFIES A FLOOD WATCH ALL LOCATIONS. 18Z SOUNDING IN THROUGH 400 MB SHOWS AN EXTREMELY UNSTABLE ENVIRONMENT WITH AN LI OF -11C. THERE IS A VERY SMALL CAP ON THE ORDER OF ABOUT 1 DEGREE CELSIUS...WHICH SHOULDNT BE TOO DIFFICULT TO OVERCOME THIS AFTERNOON. WIND FIELDS NOT ALL THAT GREAT BUT WITH SUCH EXTREME INSTABILITY ORGANIZED MULTICELLS COULD CERTAINLY GO ON TO PRODUCE SOME GOOD (WELL BAD I GUESS) SIZED HAIL WITH DAMAGING WIND POTENTIAL INCREASING AS THE STORMS MORPH INTO LINE SEGMENTS THIS EVENING. BEYOND THE SHORT TERM VERY FEW CHANGES WERE MADE TO THE GRIDS. MODELS CONTINUE TO ADVERTISE A MEANDERING FRONT IN AND ABOUT THE AREA FOR THE FORESEEABLE FUTURE. POSSIBILITY OF A CUT OFF LOW FORMING NEAR THE END OF THE EXTENDED CERTAINLY COULD BE BAD NEWS IF WE ACTUALLY DE REACH OUR RAINFALL POTENTIAL OVER THE NEXT SEVERAL DAYS. ALL GRIDS ARE OUT. THANKS FOR COORD LSX/TSA/ICT .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. IZZI
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
HAIL UP TO TWO INCHES IN DIAMETER
DAMAGING WINDS TO 70 MPH
EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
BY EVENING.
DISCUSSION:
THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.
IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
FLOODING.
ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
(STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM BRINKTOWN MO WIND DAMAGE
06/10/03 MARIES BARN BLOWN DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0507 PM 4 W OSAGE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY VOLUNTEER
WEATHER OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM COLE CAMP MO .75 INCH HAIL
06/10/03 BENTON PEA TO DIME SIZED HAIL.
REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0305 PM BARNUMTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY PUBLIC.
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM SUNRISE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0345 PM 2 E LAURIE MO .88 INCH HAIL
06/10/03 MORGAN REPORTED BY ROAD
DEPARTMENT
0358 PM 3 NE DIXON MO .75 INCH HAIL
06/10/03 PULASKI REPORTED BY TRAINED STORM
SPOTTER.
0404 PM CLIMAX SPRINGS MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0412 PM BRINKTOWN MO WIND DAMAGE
06/10/03 MARIES BARN BLOWN DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0415 PM VIENNA MO WIND DAMAGE
06/10/03 MARIES TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0417 PM IBERIA MO .88 INCH HAIL
06/10/03 MILLER REPORTED BY POST OFFICE
0435 PM 5 N CAMDENTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0507 PM 4 W OSAGE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY VOLUNTEER
WEATHER OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM 4 S OSCEOLA MO .88 INCH HAIL
06/10/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4 S OSCEOLA MO .88 INCH HAIL
06/10/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4 S OSCEOLA MO .88 INCH HAIL
06/10/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM COLE CAMP MO .75 INCH HAIL
06/10/03 BENTON PEA TO DIME SIZED HAIL.
REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0305 PM BARNUMTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY PUBLIC.
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM SUNRISE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0345 PM 2 E LAURIE MO .88 INCH HAIL
06/10/03 MORGAN REPORTED BY ROAD
DEPARTMENT
0358 PM 3 NE DIXON MO .75 INCH HAIL
06/10/03 PULASKI REPORTED BY TRAINED STORM
SPOTTER.
0404 PM CLIMAX SPRINGS MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0412 PM BRINKTOWN MO WIND DAMAGE
06/10/03 MARIES BARN BLOWN DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0415 PM VIENNA MO WIND DAMAGE
06/10/03 MARIES TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0417 PM IBERIA MO .88 INCH HAIL
06/10/03 MILLER REPORTED BY POST OFFICE
0435 PM 5 N CAMDENTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0507 PM 4 W OSAGE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY VOLUNTEER
WEATHER OBSERVER.PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4 S OSCEOLA MO .88 INCH HAIL
06/10/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM COLE CAMP MO .75 INCH HAIL
06/10/03 BENTON PEA TO DIME SIZED HAIL.
REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0305 PM BARNUMTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY PUBLIC.
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM SUNRISE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0345 PM 2 E LAURIE MO .88 INCH HAIL
06/10/03 MORGAN REPORTED BY ROAD
DEPARTMENT
0358 PM 3 NE DIXON MO .75 INCH HAIL
06/10/03 PULASKI REPORTED BY TRAINED STORM
SPOTTER.
0404 PM CLIMAX SPRINGS MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0412 PM BRINKTOWN MO WIND DAMAGE
06/10/03 MARIES BARN BLOWN DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0415 PM VIENNA MO WIND DAMAGE
06/10/03 MARIES TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0417 PM IBERIA MO .88 INCH HAIL
06/10/03 MILLER REPORTED BY POST OFFICE
0435 PM 5 N CAMDENTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0507 PM 4 W OSAGE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY VOLUNTEER
WEATHER OBSERVER.The Springfield radar (KSGF), 138 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364340.